Alert archive / Montana / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Glasgow, MT

June 6, 2007Prairie County, Montana

NWS Glasgow, MT issued this flash flood warning at Jun 6, 2007, 8:59 PM MDT for Prairie County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 8:59 PM MDT (02:59 UTC)
Expired
Jun 7, 2007, 12:00 AM MDT
In force
3 hr
Issued by
NWS Glasgow, MT
Area
Whole counties

County Prairie County, MT

The radar

The Glasgow radar (KGGW), 176 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGGW 070259
FFWGGW
MTC079-070600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
859 PM MDT WED JUN 6 2007

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...

* UNTIL MIDNIGHT MDT.

* AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4657 10488 4664 10484 4664 10475 4683 10467
      4685 10559 4669 10556 4658 10541 4655 10515
      4656 10505

$$

VALONE
WEATHER.GOV/GLASGOW
2 follow-up statements
000 
WGUS75 KGGW 070438
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1035 PM MDT WED JUN 6 2007

MTC079-070600-
PRAIRIE-
1035 PM MDT WED JUN 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTHEASTERN PRAIRIE COUNTY...

AT 1033 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. 
RADAR PRECIPITATION ESTIMATES INDICATE SOME AREAS MAY HAVE RECEIVED 
IN EXCESS OF 3 INCHES OF RAINFALL SINCE 9 PM. 

LOCATIONS IN THE WARNING INCLUDE...
  TERRY...MILDRED AND FALLON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4657 10488 4664 10484 4664 10475 4683 10467
      4685 10559 4669 10556 4658 10541 4655 10515
      4656 10505

$$

VALONE
WEATHER.GOV/GLASGOW
000 
WGUS75 KGGW 070600
FFSGGW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1156 PM MDT WED JUN 6 2007

MTC079-070606-
PRAIRIE-
1156 PM MDT WED JUN 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR
SOUTHEASTERN PRAIRIE COUNTY...

THIS FLASH FLOOD WARNING FOR SOUTHEASTERN PRAIRIE COUNTY HAS EXPIRED 
AND REPLACED BY A FLOOD WARNING FOR SMALL STREAMS THAT IS IN EFFECT 
THROUGH 1200 PM MDT THURSDAY.

MODERATE TO HEAVY RAIN WILL CONTINUE TONIGHT AND EARLY THURSDAY. 
THIS WILL CONTINUE THE THREAT OF FLOODING ACROSS THE AREA...THOUGH 
WIDESPREAD FLASH FLOODING IS NO LONGER EXPECTED. THUS...THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED AND REPLACED WITH AN AREAL FLOOD 
WARNING. 

LAT...LON 4657 10488 4664 10484 4664 10475 4683 10467
      4685 10559 4669 10556 4658 10541 4655 10515
      4656 10505

$$

90
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:53 PM MDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 6, 2:53 PM MDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
253 PM MDT WED JUN 6 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
CLOSED UPPER LOW IS MOVING EAST INTO WY...WITH CIRCULATION SEEN
WELL ON SATELLITE PICTURES...WHICH SHOWS PLENTIFUL MOISTURE THRU
THE INTER MOUNTAIN WEST AND ROCKIES. THIS WILL BE ROTATING N INTO
OUR AREA REST OF THE AFTERNOON AND EVENING. AIRMASS UNSTABLE
ENOUGH FOR ISOLATED TSTORMS WITH THIS EARLY THIS EVENING...THEN
STABILIZES OVERNIGHT. THE SEVERE RISK HAS FADED THOUGH...WITH
UPPER CIRCULATION TURNING SE...RESULTING IN LITTLE SHEAR...WHILE
CONSIDERABLE CLOUDINESS HAS LIMITED SOLAR WARMING OF LOWER LAYERS
AS WELL AS THE COLD FRONT WHICH HAS ENTERED OUR N.

MODELS CONTINUE TO SHOW WIDESPREAD HEAVY RAIN ACROSS OUR AREA
TONIGHT...BUT SYSTEM REMAINS PROGRESSIVE SO RAIN WILL END RATHER
QUICKLY THU. MODELS HAVE TRENDED FURTHER SOUTH WITH THE LOW...SO
AMOUNTS NE MT NOT QUITE AS HEAVY...BUT WIDESPREAD STRONG LIFT AND
HIGH RELATIVE HUMIDITY TO ENSURE RAIN...WITH PRECIP WATER ON
FORECAST SOUNDINGS WELL OVER AN INCH. INTERESTING COOL AIR PUSH
FROM THE N ENCHANCING THE PRECIP...AND MODELS DROP 850 MB TEMPS
TO AS LOW AS 3C IN OUR NE BY THU MORN. WILL LOWER TONIGHTS LOWS.

WINDY WEATHER AND LAKE WIND ADVISORY ON TRACK WITH TIGHTENING
SURFACE PRESSURE GRADIENTS ON MSAS ANALYSIS JUST TO OUR NORTH AND
MODELS CONTINUE THIS TREND WITH COLD FRONT FROM THE NORTH
TONIGHT. 850 MB WINDS REACH TO 50 KT IN OUR EAST OVERNIGHT AND
EARLY MORN...BUT LAPSE RATES NOT QUITE FAVORABLE...AND MIXED
LAYER NOT DEEP ENOUGH FOR THAT STRONG OF SPEEDS AT THE SURFACE.
WILL FINE TUNE THOUGH TO END WINDS QUICKER THU EVE.

MODELS DROP MEAN RH TO UNDER 30 PCT WITH DRY AIRMASS DROPPING DEW
POINTS TO THE UPPER 30S THU AFTERNOON FROM THE NW...BUT WITH COOL
ADVECTION AS WELL. QUIET DAY FRIDAY UNDER DRY AND FAIRLY STABLE
WESTERLY FLOW AT ALL LEVELS WITH SOME WARMING. SIMONSEN

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
GENERALLY ZONAL UPPER LEVEL FLOW TO BEGIN THE EXTENDED PERIOD. SOME
SLIGHT DIFFERENCES BETWEEN ECMWF AND GFS INITIALLY WITH GFS
SHOWING SLIGHT RIDGING SATURDAY. BY SUNDAY EVENING AN UPPER LOW
OFF THE COAST OF BRITISH COLUMBIA WILL PUSH MOISTURE AND UNSTABLE
CONDITIONS INTO THE FORECAST AREA FOR AN SMALL CHANCE OF
THUNDERSTORMS THROUGH SUNDAY EVENING. BY LATE MONDAY DIFFERENCES
BETWEEN ECMWF AND GFS BECOME MORE PRONOUNCED. IN ANY CASE THE AREA
WILL REMAIN UNDER THE INFLUENCE OF THE UPPER TROUGH THROUGH THE
REMAINDER OF THE EXTENDED PERIOD. MINOR CHANCES WERE MADE TO THE
WEEKEND POPS BUT OTHERWISE FEW CHANCES MADE TO EXTENDED GRIDS. SCT

PREVIOUS DISCUSSION... THE UPPER LOW THAT WILL BE
AFFECTING THE AREA IN THE SHORT TERM LIFTS NORTHEAST AND MERGES
WITH THE HUDSON BAY LOW BY THE START OF THE EXTENDED PERIOD. IN
THE WAKE OF THE LOW THE LOCAL AREA IS IN QUASI-ZONAL FLOW THROUGH
THE WEEKEND WITH SOME RESIDUAL TROUGHING LEFT BEHIND WELL TO OUR
SOUTHWEST IN THE CENTRAL GREAT BASIN. YET ANOTHER PACIFIC TROUGH
WHICH IS CURRENTLY VISIBLE ON SATELLITE ACROSS THE ALEUTIANS
BEGINS TO PUSH INLAND LATE IN THE WEEKEND INTO EARLY NEXT WEEK
WITH MORE UNSETTLED WEATHER POSSIBLE.

FRI NIGHT & SATURDAY...THE PATTERN LOOKS FAIRLY QUIET ALTHOUGH NOT
NECESSARY COMPLETELY DRY.  THE FLOW ALOFT LOOKS TO BE QUASI-ZONAL
WHICH IS USUALLY A RELATIVELY DRY FLOW.  GIVEN THAT IT IS NOW
CLIMATOLOGICALLY THE WETTEST TIME OF YEAR ANY WEAK DISTURBANCE(S)
IN THE FLOW COULD TOUCH OF AN ISOLATED SHOWER OR THUNDERSTORM...BUT
MOST AREAS SHOULD BE DRY.  HEIGHTS AND THICKNESS VALUES SUPPORT
SEASONABLE TEMPERATURES.

SAT NIGHT & SUNDAY...THE UPPER TROUGH BEGINS TO PUSH INTO BRITISH
COLUMBIA WHICH WILL CAUSE THE UPPER FLOW TO GRADUALLY BACK INTO THE
SOUTHWEST.  THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL LIKELY
BE SUNDAY AFTERNOON ACROSS THE SOUTHWEST ZONES.

MONDAY THROUGH WEDNESDAY...THE WEATHER PATTERN LOOKS TO REMAIN
UNSETTLED.  AN UPPER TROUGH DIGS INTO THE WESTERN U.S. WITH
SOUTHWEST FLOW ALOFT INTO THE LOCAL AREA.   THIS TIME OF YEAR THIS
IS A GOOD SET UP FOR CONVECTION AND DID NOT MAKE ANY SIGNIFICANT
CHANGES TO THE ONGOING FORECAST. THE ECMWF IS MOST AGGRESSIVE AT
DIGGING A CLOSED LOW INTO THE STATE TUESDAY...WHILE THE GFS HOLDS
BACK THE CLOSED LOW.  GFS ENSEMBLES SHOW A FAIR AMOUNT OF SPREAD
BUT MANY MEMBERS HAVE A SIMILAR SOLUTION TO THE ECMWF. CLOUDS
AND CONVECTION WILL LIKELY HOLD TEMPERATURES DOWN...ESPECIALLY
DURING THE DAY TO A LITTLE BELOW AVERAGE. CB

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TO CONTINUE
INTO EARLY EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE
WITH SFC WIND GUSTS IN EXCESS OF 50 KTS AND LARGE HAIL. THE SEVERE
THREAT SHOULD END EARLY THIS EVENING WITH A WIDESPREAD RAIN EXPECTED
TONIGHT. MVFR/IFR CONDITIONS CAN BE EXPECTED IN HEAVIER CONVECTION
EARLY THIS EVENING AND AGAIN IN RAIN AND AREAS OF FOG TONIGHT.
SURFACE WINDS FROM THE NORTHEAST WILL GRADUALLY INCREASE IN STRENGTH
FROM AROUND 15 TO 20 KNOTS LATE THIS AFTERNOON AND FURTHER
INCREASE UP TO 20 TO 35 KNOTS TONIGHT. WINDS WILL STAY STRONG
THROUGH THURSDAY BEFORE FINALLY DIMINISHING THURSDAY EVENING.
CONDITIONS SHOULD GRADUALLY IMPROVE FROM THE NORTHWEST BY
THURSDAY. SCT

&&

.HYDROLOGY...
DESPITE DRY WEATHER THE PAST FEW DAYS...SOILS ARE STILL NEARLY SATURATED
IN MANY AREAS DUE TO HEAVY OR RECORD MAY RAINFALLS. THERE IS
STANDING WATER YET IN LOW SPOTS OR POORLY DRAINED AREAS...AND
CREEKS WITH WATER IN THEM THAT ARE USUALLY DRY. THE NEXT WEATHER
SYSTEM WILL MOVE IN THIS AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS.
PRECIPITATION WILL TRANSTIION TO A STEADY RAIN THAT WILL FALL
HEAVY AT TIMES TONIGHT. THIS IS LIKELY TO CAUSE NUMEROUS SMALL
STREAMS AND CREEKS TO RISE...POSSIBLY GOING OVER THEIR BANKS AT
MOST ANY LOCATION IN NE MT...CAUSING MINOR FLOODING. POORLY
DRAINED LOCATIONS...LOW SPOTS...AND COULEES COULD ALSO HAVE WATER
PROBLEMS. RAINFALLS OF 1 TO 2 INCHES ARE BE EXPECTED...BUT THE
STORM WILL BE PROGRESSIVE...ENDING THROUGHOUT THE FORECAST AREA
DURING THE DAY THURSDAY. THE AREAL/SMALL STREAM FLOOD WATCH WILL
BE CONTINUED...AND EXTENDED PAST ENDINIG TIME OF PRECIP A FEW
HOURS. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR CENTRAL AND SOUTHEAST
PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN
ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT.

LAKE WIND ADVISORY UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 6, 8:05 PM MDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
805 PM MDT WED JUN 6 2007

MTZ016>027-059>062-070700-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
805 PM MDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT FOR RICHLAND...DAWSON...PRAIRIE...AND
MCCONE COUNTIES UNTIL 1 AM.

A LAKE WIND ADVISORY IS IN EFFECT FOR FOR FORT PECK LAKE FOR NORTH
WINDS INCREASING TO 25 TO 35 MPH.

A SMALL STREAM FLOOD WARNING FOR PHILLIPS...SOUTHWEST VALLEY...
EASTERN GARFIELD...WESTERN MCCONE...AND WESTERN PRAIRIE COUNTIES
WHERE HEAVY RAIN THIS AFTERNOON AND EARLY EVENING HAS LEAD TO
FLOODING OF MANY SMALL STREAMS AND CREEKS...LOW-LYING AREAS...AND
COULEES.

WIDESPREAD RAIN WILL DEVELOP ACROSS THE ENTIRE AREA BY AROUND
MIDNIGHT AND CONTINUE OVERNIGHT. RAINFALL AMOUNTS OF OVER AN INCH
WILL BE COMMON THROUGH THURSDAY MORNING...WITH SOME LOCAL AREAS
RECEIVING IN EXCESS OF THREE INCHES. THERE IS A FLOOD WATCH FOR
SMALL STREAMS AND CREEKS IN EFFECT FOR THE REMAINDER OF THE AREA
TONIGHT THAT IS NOT IN THE FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLOOD WATCH FOR ALL OF NORTHEAST MONTANA CONTINUES UNTIL 6 PM
THURSDAY. THE LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM
THURSDAY.

OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 6, 8:00 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
800 PM MDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       7 SW NELSON CREEK RECRE 47.48N 106.32W
06/06/2007  M3.00 INCH       GARFIELD           MT   TRAINED SPOTTER

            SPOTTER RECEIVED 3 INCHES OF PRECIPITATION IN A RAIN
            GAUGE FROM 530-700PM.

&&

SBM
Local storm report, Jun 6, 8:59 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
859 PM MDT WED JUN 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       10 WNW MCCLOUD          46.95N 105.80W
06/06/2007  M3.00 INCH       PRAIRIE            MT   TRAINED SPOTTER

            SPOTTER REPORTED 3 INCHES OF PRECIPITATION WAS MEASURED
            IN A RAIN GAUGE BETWEEN 730-830PM.

&&

SBM

Nearby

Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.